Loading [MathJax]/jax/output/CommonHTML/jax.js
Chebyshevskii Sbornik
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Chebyshevskii Sb.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Chebyshevskii Sbornik, 2021, Volume 22, Issue 5, Pages 58–110
DOI: https://doi.org/10.22405/2226-8383-2021-22-5-58-110
(Mi cheb1120)
 

This article is cited in 13 scientific papers (total in 13 papers)

Sharp Bernstein–Nikolskii inequalities for polynomials and entire functions of exponential type

D. V. Gorbachev

Tula State University (Tula)
References:
Abstract: The classical Bernstein–Nikolskii inequalities of the form DfqCpqfp for fY, give estimates for the pq-norms of the differential operators D on classes Y of polynomials and entire functions of exponential type. These inequalities play an important role in harmonic analysis, approximation theory and find applications in number theory and metric geometry. Both order inequalities and inequalities with sharp constants are studied. The last case is especially interesting because the extremal functions depend on the geometry of the manifold and this fact helps in solving geometric problems.
Historically, Bernstein's inequalities are referred to the case p=q, and Nikolskii's inequalities to the estimate of the identity operator for p<q. For the first time, an estimate for the derivative of a trigonometric polynomial for p= was given by S.N. Bernstein (1912), although earlier A.A. Markov (1889) gave its algebraic version. Bernstein's inequality was refined by E. Landau, M. Riess, and A. Sigmund (1933) proved it for all p1. For p<1, the Bernstein order inequality was found by V.I. Ivanov (1975), E.A. Storozhenko, V.G. Krotov and P. Oswald (1975), and the sharp inequality by V.V. Arestov (1981). For entire functions of exponential type, the sharp Bernstein inequality was proved by N.I. Akhiezer, B.Ya. Levin (p1, 1957), Q.I. Rahman and G. Schmeisser (p<1, 1990).
The first one-dimensional Nikolskii inequalities for q= were established by D. Jackson (1933) for trigonometric polynomials and J. Korevaar (1949) for entire functions of exponential type. In all generality for q and d-dimensional space, this was done by S.M. Nikolskii (1951). The estimates of Nikolskii constants were refined by I.I. Ibragimov (1959), D. Amir and Z. Ziegler (1976), R.J. Nessel and G. Wilmes (1978), and many others. Bernstein–Nikolskii order inequalities for different intervals were studied by N.K. Bari (1954). Variants of inequalities for general multiplier differential operators and weighted manifolds can be found in the works of P.I. Lizorkin (1965), A.I. Kamzolov (1984), A.G. Babenko (1992), A.I. Kozko (1998), K.V. Runovsky and H.-J. Schmeisser (2001), F. Dai and Y. Xu (2013), V.V. Arestov and P.Yu. Glazyrina (2014) and other authors.
For a long time, the theory of Bernstein–Nikolskii inequalities for polynomials and entire functions of exponential type developed in parallel until E. Levin and D. Lubinsky (2015) established that for all p>0 the Nikolskii constant for functions is the limit of trigonometric constants. For the Bernstein–Nikolskii constants, this fact was proved by M.I. Ganzburg and S.Yu. Tikhonov (2017) and refined by the author together with I.A. Martyanov (2018, 2019). Multidimensional results of the Levin–Lyubinsky type were proved by the author together with F. Dai and S.Yu. Tikhonov (the sphere, 2020), M.I. Ganzburg (the torus, 2019 and the cube, 2021).
Until now, the sharp Nikolskii constants are known only for (p,q)=(2,). The case of the Nikolskii constant for p=1 is intriguing. Advancement in this area was obtained by Ya.L. Geronimus (1938), S.B. Stechkin (1961), L.V. Taikov (1965), L. Hörmander and B. Bernhardsson (1993), N.N. Andreev, S.V. Konyagin and A.Yu. Popov (1996), author (2005), author and I.A. Martyanov (2018), I.E. Simonov and P.Yu. Glazyrina (2015). E. Carneiro, M.B. Milinovich and K. Soundararajan (2019) pointed out applications in the theory of the Riemann zeta function. V.V. Arestov, M.V. Deikalova et al (2016, 2018) characterized extremal polynomials for general weighted Nikolskii constants using duality. Here, S.N. Bernshtein, L.V. Taikov (1965, 1993) and others stood at the origins.
A new direction is the proof of Nikolskii's sharp inequalities on classes of functions with constraints. It reveals a connection with the extremal problems of harmonic analysis of Turan, Delsarte, the uncertainty principle by J. Bourgain, L. Clozel and J.-P. Kahane (2010) and others. For example, the author and coauthors (2020) showed that the sharp Nikolskii constant for nonnegative spherical polynomials gives an estimate for spherical designs by P. Delsarte, J.M. Goethals and J.J. Seidel (1977). Variants of problems for functions lead to famous estimates for the density of spherical packing, and order results are closely related to Fourier inequalities.
These results are presented in the framework of the general theory of Bernstein–Nikolskii inequalities, applications in approximation theory, number theory, metric geometry are presented, open problems are proposed.
Keywords: Bernstein inequality, Nikolskii inequality, sharp constant, polynomial, entire function of exponential type.
Funding agency Grant number
Russian Foundation for Basic Research 20-11-50107
Received: 14.06.2021
Accepted: 21.12.2021
Document Type: Article
UDC: 517.5
Language: Russian
Citation: D. V. Gorbachev, “Sharp Bernstein–Nikolskii inequalities for polynomials and entire functions of exponential type”, Chebyshevskii Sb., 22:5 (2021), 58–110
Citation in format AMSBIB
\Bibitem{Gor21}
\by D.~V.~Gorbachev
\paper Sharp Bernstein--Nikolskii inequalities for polynomials and entire functions of exponential type
\jour Chebyshevskii Sb.
\yr 2021
\vol 22
\issue 5
\pages 58--110
\mathnet{http://mi.mathnet.ru/cheb1120}
\crossref{https://doi.org/10.22405/2226-8383-2021-22-5-58-110}
Linking options:
  • https://www.mathnet.ru/eng/cheb1120
  • https://www.mathnet.ru/eng/cheb/v22/i5/p58
  • This publication is cited in the following 13 articles:
    1. A. O. Leont'eva, “Bernstein Inequality for the Riesz Derivative of Order $0<\alpha<1$ of Entire Functions of Exponential Type in the Uniform Norm”, Math. Notes, 115:2 (2024), 205–214  mathnet  crossref  crossref  mathscinet
    2. V. P. Zastavnyi, “On extremal functions in inequalities for entire functions”, Math. Notes, 116:1 (2024), 58–65  mathnet  crossref  crossref
    3. A. D. Manov, “On an Extremal Problem for Compactly Supported Positive Definite Functions”, Dokl. Math., 109:2 (2024), 161  crossref
    4. Ole Fredrik Brevig, Andrés Chirre, Joaquim Ortega-Cerdà, Kristian Seip, “Point evaluation in Paley–Wiener spaces”, JAMA, 2024  crossref
    5. A. D. Manov, “An extremal problem for positive definite functions with support in a ball”, Sb. Math., 215:7 (2024), 920–931  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    6. G. A. Akishev, “Neravenstvo raznykh metrik Nikolskogo dlya trigonometricheskikh polinomov v prostranstve so smeshannoi nesimmetrichnoi normoi”, Tr. IMM UrO RAN, 29, no. 4, 2023, 11–26  mathnet  crossref  elib
    7. V. V. Arestov, M. V. Deikalova, “A Generalized Translation Operator Generated by the Sinc Function on an Interval”, Proc. Steklov Inst. Math. (Suppl.), 323, suppl. 1 (2023), S32–S52  mathnet  crossref  crossref  elib
    8. V. P. Zastavnyi, “Ob ekstremalnykh trigonometricheskikh polinomakh”, Tr. IMM UrO RAN, 29, no. 4, 2023, 70–91  mathnet  crossref  elib
    9. A. O. Leont'eva, “On Constants in the Bernstein–Szegő Inequality for the Weyl Derivative of Order Less Than Unity of Trigonometric Polynomials and Entire Functions of Exponential Type in the Uniform Norm”, Proc. Steklov Inst. Math. (Suppl.), 323, suppl. 1 (2023), S146–S154  mathnet  crossref  crossref  elib
    10. A. O. Leont'eva, “Bernstein inequality for Riesz derivative of fractional order less than 1 of entire function of exponential type”, Dokl. Math., 108:3 (2023), 524–527  mathnet  crossref  crossref  elib
    11. Mohamed Amine Boubatra, “Bernstein-nikolskii-stechkin inequality and Jackson's theorem for the index Whittaker transform”, Ann Univ Ferrara, 2023  crossref
    12. O. L. Vinogradov, “Sharp Bernstein Inequalities for Jacobi–Dunkl Operators”, Math. Notes, 112:5 (2022), 763–775  mathnet  crossref  crossref  mathscinet
    13. Vitalii V. Arestov, Marina V. Deikalova, “On one inequality of different metrics for trigonometric polynomials”, Ural Math. J., 8:2 (2022), 27–45  mathnet  crossref  mathscinet
    Citing articles in Google Scholar: Russian citations, English citations
    Related articles in Google Scholar: Russian articles, English articles
    Statistics & downloads:
    Abstract page:258
    Full-text PDF :123
    References:34
     
      Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2025